Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Oct 12, 2016, 12:34 AM CDT for Clark County, Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2016, 12:34 AM CDT (05:34 UTC)
- Expired
- Oct 12, 2016, 1:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Dodge City, KS
County Clark County, KS
The radar
The Dodge City radar (KDDC), 72 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 2891 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
749
WWUS83 KDDC 120534
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1234 AM CDT WED OCT 12 2016
KSZ087>089-120630-
MEADE KS-CLARK KS-COMANCHE KS-
1234 AM CDT WED OCT 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMANCHE...CLARK AND
SOUTHEASTERN MEADE COUNTIES UNTIL 130 AM CDT...
AT 1234 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF ENGLEWOOD...OR 16 MILES SOUTHEAST OF
MEADE...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHLAND...COLDWATER...PROTECTION...ENGLEWOOD...SITKA...ACRES...
BUTTERMILK...LEXINGTON...BIG BASIN PRESERVE AND LAKE COLDWATER.
LAT...LON 3700 9992 3708 10021 3739 10005 3733 9922
3700 9935
TIME...MOT...LOC 0534Z 285DEG 30KT 3715 10009
$$
HOVORKAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Oct 12, 12:33 AM CDT, 1 minute earlier.
Area forecast discussion, Oct 12, 12:33 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Dodge City KS 1233 AM CDT WED OCT 12 2016 ...Updated Aviation Section... .UPDATE... Issued at 625 PM CDT Tue Oct 11 2016 Increased shower and thunderstorm coverage a bit across most zones through tonight, given radar trends and NAM/HRRR solutions. Various weak vorticity maxima are progged to pass through SW KS through tonight ahead of approaching strong cold front. Moisture in the boundary layer is quite limited west of the dryline, so expect actual rainfall to be limited, with the exception being from near Hays to near Medicine Lodge later tonight. Strong cold front with north winds gusting 35-45 mph is expected to clear SW KS by 7 am Wed. && .SHORT TERM...(This evening through Wednesday) Issued at 156 PM CDT Tue Oct 11 2016 For tonight, a strong upper level shortwave trough will be moving across the Plains pushing a significant cold front across western Kansas overnight. A few showers or an isolated thunderstorm is possible along and ahead of the front, mainly north of the Dodge City and Garden City areas. Light winds will become north and increase rapidly to 30 to 40 mph. The front should be passing Hays around 3 am, then Garden and Dodge around 6 to 8 am. Overnight lows will be in the mid 40s expect warmer low to mid 50s near and south of Pratt. On Wednesday, the front will continue to push into Oklahoma in the morning with the surface pressure gradient weakening by afternoon. Strong winds of 25 to 40 mph or higher will be mainly in the morning then decreasing. A few showers may be exiting the area east of Dodge City near Hays and St. John early. Clouds will also clear as high pressure builds into western Kansas. High temps will be much colder and only around 60 degrees. .LONG TERM...(Wednesday night through Tuesday) Issued at 156 PM CDT Tue Oct 11 2016 For Wednesday night, a ridge of surface high pressure will be across central Kansas by morning with light winds and cold temps. Some mid clouds will help to keep lows from bottoming out. Will continue to mention some patchy frost in the forecast, mainly near and north of Dodge City. Lows will range from the mid 30s to near 40 along the Oklahoma border. Thursday, a mid level disturbance moves across western Kansas with a 20 to 30 percent chance of showers or thunderstorms. Highs will still be cool and only in the low to mid 60s. For the period of Friday into next Tuesday, a dry period is forecast as mainly zonal upper flow is forecast across the Rockies and adjacent Plains. A warming trend begins with highs warming from near 80 on Friday, and into the 80s into Monday. Lows will also be mild and warming from the mid and upper 40s Friday morning into the low to mid 50s. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1230 AM CDT Wed Oct 12 2016 A strong cold front will continue to push quickly south through the TAF period. Strongest winds will be from 09-15z with sustained winds in the 25 to 30 knot range at times, gusting in the 35 to 40 knots during the period of most rapid pressure rise behind the front. A stratus ceiling will accompany the front, but ceilings will likely remain in the MVFR range, and only for about a 3 to 5 hour period. Lighter winds and VFR will occur by late afternoon and especially into the evening with the high presssure center moving in. && .PRELIMINARY POINT TEMPS/POPS... DDC 47 59 37 61 / 20 10 0 30 GCK 46 59 38 63 / 20 0 10 20 EHA 47 59 39 66 / 30 0 10 30 LBL 49 60 39 63 / 30 0 10 30 HYS 45 57 35 61 / 30 10 0 20 P28 55 60 41 60 / 30 10 0 30 && .DDC Watches/Warnings/Advisories... NONE. && UPDATE...Turner SHORT TERM...Kruse LONG TERM...Kruse AVIATION...Umscheid
Hazardous weather outlook, Oct 11, 9:40 AM CDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 940 AM CDT TUE OCT 11 2016 KSZ030-031-043>046-061>066-074>081-084>090-121445- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 940 AM CDT TUE OCT 11 2016 /840 AM MDT TUE OCT 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DAY 1 DISCUSSION ---------------- A STRONG COLD FRONT WILL PUSH ACROSS WESTERN KANSAS LATE TONIGHT. THERE IS A SLIGHT CHANCE FOR ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT AND ALONG A DRYLINE LATER THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE NO LONGER EXPECTED. DAY 1 HAZARDS ------------- * LIGHTNING: LIMITED RISK * NON-THUNDERSTORM WIND: LIMITED RISK * FIRE WEATHER: LIMITED RISK .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DAYS 2-7 DISCUSSION ------------------- 25 TO 35 MPH WINDS WITH GUSTS AROUND 40 MPH AT TIMES ARE FORECAST BEHIND THE STRONG COLD FRONT WEDNESDAY MORNING. LOWS DOWN INTO THE MID 30S NORTH OF THE ARKANSAS RIVER THURSDAY MORNING MAY PROMOTE SOME PATCHY FROST DEVELOPMENT BEFORE THICK CLOUDS MOVE IN BY DAYBREAK. DAYS 2-7 HAZARDS ---------------- * WEDNESDAY - LIGHTNING: LIMITED RISK - NON THUNDERSTORM WIND: ELEVATED RISK - FREEZE: LIMITED RISK - FIRE WEATHER: LIMITED RISK * THURSDAY - LIGHTNING: LIMITED RISK - FREEZE: LIMITED RISK * FRIDAY - FIRE WEATHER: LIMITED RISK * SATURDAY - LIGHTNING: LIMITED RISK - FIRE WEATHER: LIMITED RISK * SUNDAY - FIRE WEATHER: LIMITED RISK * MONDAY - LIGHTNING: LIMITED RISK - FIRE WEATHER: LIMITED RISK .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Oct 11, 7:18 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 718 PM CDT TUE OCT 11 2016 KSZ085-086-120100- SEWARD KS-STEVENS KS- 718 PM CDT TUE OCT 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STEVENS AND SOUTHWESTERN SEWARD COUNTIES UNTIL 800 PM CDT... AT 718 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF HUGOTON...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN STEVENS AND SOUTHWESTERN SEWARD COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3700 10146 3714 10145 3715 10103 3700 10106 TIME...MOT...LOC 0018Z 275DEG 21KT 3702 10136 TURNER
Special weather statement, Oct 11, 9:52 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
952 PM CDT TUE OCT 11 2016
KSZ076-086-120330-
SEWARD KS-HASKELL KS-
952 PM CDT TUE OCT 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEWARD...
NORTHWESTERN MEADE AND SOUTHEASTERN HASKELL COUNTIES UNTIL 1030 PM
CDT...
AT 951 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF KISMET...OR 12 MILES SOUTH OF SUBLETTE...MOVING
EAST AT 35 MPH.
HAIL TO ONE HALF INCH IS POSSIBLE.
WIND GUSTS NEAR 45 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
KISMET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3719 10091 3741 10091 3744 10065 3739 10065
3739 10064 3718 10064
TIME...MOT...LOC 0251Z 273DEG 29KT 3729 10083
TURNERSpecial weather statement, Oct 12, 12:34 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1234 AM CDT WED OCT 12 2016
KSZ087>089-120630-
MEADE KS-CLARK KS-COMANCHE KS-
1234 AM CDT WED OCT 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMANCHE...CLARK AND
SOUTHEASTERN MEADE COUNTIES UNTIL 130 AM CDT...
AT 1234 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF ENGLEWOOD...OR 16 MILES SOUTHEAST OF
MEADE...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHLAND...COLDWATER...PROTECTION...ENGLEWOOD...SITKA...ACRES...
BUTTERMILK...LEXINGTON...BIG BASIN PRESERVE AND LAKE COLDWATER.
LAT...LON 3700 9992 3708 10021 3739 10005 3733 9922
3700 9935
TIME...MOT...LOC 0534Z 285DEG 30KT 3715 10009
HOVORKAThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 7:18 PM CDT | Special Weather Statement | DDC | Stevens | 42 min |
| Oct 11, 9:52 PM CDT | Special Weather Statement | DDC | Seward | 38 min |
| Oct 12, 5:19 AM CDT | Frost Advisory | DDC | Edwards, Ellis, Finney, Hodgeman, Kiowa, Lane and 7 more | 28 hr |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.